Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking folitrax 7.5 mg. Having joint pains. Is rheumatoid arthritis curable?

User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 494 Questions
Is rheumatoid arthritis curable.i was taking folitrax 7.5 mg once a week for last one year.then I discontinued with the medicine & that's why my doctor increased the power to 10mg per once a week& I am taking it for last 2months.i am also taking hcqs one per ra factor was -ve but my anti ccp & crp was +ve. It's painful to walk now. I am having pain in almost all joints.please help me.
Posted Mon, 13 Aug 2012 in Lupus
Answered by Dr. Divya Agarwal 11 hours later

Thanks for the query.

Rheumatoid arthritis is a disease that is autoimmune in nature. It affects mainly synovial joints like the joints of hands, feet, although any joint can be affected by it. Just like various chronic diseases like diabetes, hypertension and ischemic heart disease are not curable but controllable; rheumatoid arthritis is also controllable.

With proper medication you can lead an absolutely normal life without any pain or disability.

It is not advisable to stop medication on your own as it only leads to accrual of joint damage and leads to joint deformities. So keep a positive attitude and take regular medication; also exercise regularly.

As far as your medication is concerned I feel that the dosages of folitrax are definitely not adequate now; the minimum dosage of the medication recommended is 20 mg. Discuss with your treating doctor about it and if deemed appropriate they can increase the dose.

I hope I am making sense. Please feel free to ask me if you have any other queries.

Wish you good health

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor